Ohio, 2025

Winter Storm in Ohio, December 13 to 14, 2025

December 13 to 14, 2025 · NWS PBZ · 7 events in 7 counties and zones

An Alberta clipper crossing the Ohio River Valley brought widespread, synoptic snow to the region. With deep moisture and strong cold advection, snow ratios were near 20:1 on average with dry/fluffy snow characteristics.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An Alberta clipper crossing the Ohio River Valley brought widespread, synoptic snow to the region. With deep moisture and strong cold advection, snow ratios were near 20:1 on average with dry/fluffy snow characteristics. Embedded snow bands resulted in locally higher amounts, but county averages ranged from 5 to 7 inches with the highest amounts near the Pennsylvania Ohio border.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 13, 12:16 PM EST, 44 minutes earlier.

Area forecast discussion, Dec 13, 12:16 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1216 PM EST Sat Dec 13 2025

.SYNOPSIS...
Widespread snow returns this afternoon through early Sunday. The
highest accumulation is expected south of Pittsburgh and in the
higher elevations. Lake effect snow showers will linger into
early Monday after widespread snow ends. Very cold temperatures
are expected Sunday and Monday before a warm up next week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
KEY MESSAGES:

- Below normal temperatures expected to continue.
- Widespread snow Saturday afternoon into Sunday morning expected.
- Embedded snow bands within this system will prompt higher snowfall
amounts.
- Winter Storm Advisories and Warnings Issued.
-----------------------------------------------------------

No major changes in the forecast this morning. A few flurries
are already on the radar, but better snow coverage and
accumulation will not occur until later this afternoon/evening.
One change from previous was to upgrade the higher elevations of
Indiana County to a Winter Storm Warning, given increasing
probabilities (>80%) of 6 inches in that location. Confidence is
also increasing in the need to upgrade Mercer and/or Venango
counties to a Lake Effect Snow Warning for banded snow Sunday
into Monday.

Previous...
This afternoon, an Alberta clipper is forecast to move through the
Ohio River Valley, bringing widespread snowfall to the region. With
strong confidence in sufficiently cold air aloft (850mb temps near -
10 Celsius), all precipitation will fall as snow. The snow is
expected to be dry/fluffy with snow ratios ranging from 15:1 to 22:1
throughout the event.

With deep moisture (extended above 300mb) and strengthening mid-
level frontogenesis near I-70 late Saturday evening into Saturday
night, embedded snow bands are likely to move through parts of the
region. These bands will create hazardous travel conditions with
reduced visibility likely and snowfall rates between 0.5 to 1 inch
per hour. The greatest potential for heavy snowfall rates is between
8pm Saturday to 12am Sunday.

The Winter Storm Warning covers the best potential for these
localized snow bands. With the potential for some of these heavy
snow bands to shift north, some counties currently under a Winter
Weather Advisory may need to be upgraded to a Winter Storm Warning
if high-resolution models show this change.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
KEY MESSAGES:

- Cold Weather Advisory expires Monday morning.
- Cold continues Monday with some snow chances.
----------------------------------------------------------------

The cold weather advisory is set to expire for eastern Tucker
County by 9am Mon day, but that does not mean the cold air is
going anywhere. Monday high temperatures are still forecast to
be around 20 degrees below December normals with wind chills
rising from near zero in the morning to the upper single digits
and lower teens in the afternoon. Chances of any additional cold
weather headlines are reduced overnight with lows a tad warmer
overnight Monday south of I-70.

There is a chance for a clipper system riding the upwind side
of an upper trough and diving across the area Sunday, through
snowfall chances remain low at this time across our forecast
area. There is currently a 75% chance of no accumulations, and
high end totals of a coating to an inch northeast of Pittsburgh
(and the ridges) are possible on the high end.

Tuesday, upper ridging ensues, bring most locations around 10
degrees warmer than the day prior, but temperatures are still
forecast to remain below average. Tuesday is highly confident to
remain dry.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
KEY MESSAGES:

- Warming trend through mid-week; quick cold-shot on Friday.
- Rain chances increase late week through the long term.

-------------------------------------------------------------------

Continued east coast ridging is forecast with high confidence
through Thursday, with small temperature uncertainty. Highs are
expected to near normal on Wednesday with temperatures up to 10
degrees above average on Thursday. This will be accompanied by
increased rain chances in the warm sector of an approaching low.
For now, QPF variability is between a few hundredths and a half
an inch, so no notable impacts at this time.

Forecast confidence begins to break down into Friday with
slight amplitude differences in a quick-hitting eastern trough
behind the passing low. In the event of a stronger trough and
deeper low, temperatures around 10 to 15 degrees below average
and lake-effect snow is possible Friday, but in the more likely
event of a weaker trough, temperatures could fall slightly below
normal with lower lake-effect chances.

By late week, all clusters indicate a relaxation to quasi-zonal
flow with slight 500mb height uncertainties likely resulting
from weak longwave troughs/ridges and quick hitting shortwaves.
This pattern generally favors near to above average temperatures
and perhaps higher chances of precipitation than normal through
Christmas.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
KEY MESSAGES:

- MVFR cigs this morning
- Widespread snow with deterioration to LIFR this
  afternoon/evening

------------------------------------------------------------

MVFR stratocu will continue ahead of an approaching front
progged to cross the region late this morning/and through the
afternoon. Post-frontal cigs will drop to IFR and LIFR as more
widespread snow arrives this afternoon. Visibilities are likely
to drop to IFR or lower in snow by mid to late afternoon,
mainly south of I-80, and continuing into the evening hours.
Peak snowfall rates at KPIT and terminals to the south look to
be between 0.4" and 0.6" per hour from roughly 5pm until
midnight. Additionally, gusty W-WSW wind will increase with
gusts around 20kts behind the front. Gradual improvement is
expected Sunday morning, but restrictions and scattered snow
showers and lake effect banding will continue through Monday
morning in cold NW flow.

Outlook...
General VFR should return by late Monday through Wednesday as
high pressure briefly builds in.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 1 PM EST Sunday for PAZ013-014-
     020-022-077.
     Winter Storm Warning until 1 PM EST Sunday for PAZ021-029-031-
     073>076-078.
     Lake Effect Snow Warning from 4 PM this afternoon to 7 AM EST
     Monday for PAZ007-008.
     Winter Weather Advisory from 4 PM this afternoon to 7 AM EST
     Monday for PAZ007>009-015-016.
OH...Winter Weather Advisory until 1 PM EST Sunday for OHZ039>041-
     048>050.
     Winter Storm Warning until 1 PM EST Sunday for OHZ057>059-068-
     069.
WV...Winter Weather Advisory until 1 PM EST Sunday for WVZ001.
     Winter Storm Warning until 1 PM EST Sunday for WVZ002>004-012-
     021-509>514.
     Cold Weather Advisory from 7 AM Sunday to 9 AM EST Monday for
     WVZ514.

&&

SYNOPSIS...Rackley
NEAR TERM...Rackley/Lupo
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...Rackley/88
Hazardous weather outlook, Dec 13, 12:58 PM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1258 PM EST Sat Dec 13 2025

OHZ057>059-068-069-PAZ021-029-031-073>076-078-WVZ002>004-012-021-
509>513-141800-
Muskingum-Guernsey-Belmont-Noble-Monroe-Allegheny-Washington-Greene-
Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Higher Elevations of Indiana-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1258 PM EST Sat Dec 13 2025

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST SUNDAY...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048>050-PAZ013-014-020-022-077-WVZ001-141800-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Lawrence-Butler-Beaver-Armstrong-Indiana-Hancock-
1258 PM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ514-141800-
Eastern Tucker-
1258 PM EST Sat Dec 13 2025

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST SUNDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 9 AM EST
MONDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ007-008-141800-
Mercer-Venango-
1258 PM EST Sat Dec 13 2025

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST MONDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ009-015-016-141800-
Forest-Clarion-Jefferson PA-
1258 PM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST MONDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RACKLEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, Guernsey

When
December 13, 1:00 PM EST to December 14, 1:00 PM EST
Where
Guernsey forecast zone
Reported by
Public
Coordinates
40.052, -81.494 (the zone’s center; the record gives no point)

Widespread snow accumulation generally ranging from 4 to 6 inches in general was reported across the county with the highest total of 6 inches near Kimbolton.

Winter Storm, Muskingum

When
December 13, 1:00 PM EST to December 14, 1:00 PM EST
Where
Muskingum forecast zone
Reported by
Public
Coordinates
39.965, -81.944 (the zone’s center; the record gives no point)

Widespread snow accumulation generally ranging from 4 to 6 inches in general was reported across the county with the highest total of 6.3 inches near Norwich.

Winter Storm, Belmont

When
December 13, 1:00 PM EST to December 14, 1:00 PM EST
Where
Belmont forecast zone
Reported by
Public
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

Widespread snow accumulation generally ranging from 4 to 6 inches in general was reported across the county with the highest total of 6 inches near Mount Pleasant.

Winter Storm, Harrison

When
December 13, 5:32 PM EST to December 14, 1:00 PM EST
Where
Harrison forecast zone
Reported by
Public
Coordinates
40.294, -81.091 (the zone’s center; the record gives no point)

Widespread snow accumulation generally ranging from 6 to 7 inches with the highest total in the county being 7 inches near Deersville.

Winter Storm, Jefferson

When
December 13, 5:32 PM EST to December 14, 1:00 PM EST
Where
Jefferson forecast zone
Reported by
Public
Coordinates
40.385, -80.761 (the zone’s center; the record gives no point)

Widespread snow accumulation generally ranging from 4 to 7 inches in general was reported across the county with the highest total of 7.5 inches near Steubenville.

Winter Storm, Tuscarawas

When
December 13, 9:30 PM EST to December 14, 1:00 PM EST
Where
Tuscarawas forecast zone
Reported by
Public
Coordinates
40.441, -81.474 (the zone’s center; the record gives no point)

Widespread snow accumulation generally ranging from 3 to 6 inches in general was reported across the county with the highest total of 6 inches near Newcomerstown and Sugarcreek.

Winter Storm, Coshocton

When
December 13, 9:30 PM EST to December 14, 1:00 PM EST
Where
Coshocton forecast zone
Reported by
Public
Coordinates
40.302, -81.920 (the zone’s center; the record gives no point)

Widespread snow accumulation generally ranging from 4 to 7 inches was reported with the highest total in the county being 7 inches near Coshocton.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1308618, 1308619, 1308620, 1308615, 1308616, 1308614, 1308617.